Home Forums General Discussion Is Minocin the cause of my headaches/dizziness?

This topic contains 15 replies, has 6 voices, and was last updated by  Woods1977 3 years, 8 months ago.

Viewing 15 posts - 1 through 15 (of 16 total)
  • Author
    Posts
  • #307369
    Woods1977
    Participant

    I

    #367545
    mary77
    Participant

    I have been following your posts on the dizziness and headaches you are experiencing. I just want to let you know that minocin has been known to cause BIH (IIH) in some people. This is Benign Intracranial Hypertension…now known as Idiopathic Intracranial Hypertension. It can cause headaches and optic nerve issues.

    You might consider researching this condition and consult with your doctor. Eliminating minocin (minocycline) for now and not just reducing it…might be a thought for you to see if the headaches and dizziness go away.

    I hope you can figure this out and improve your situation!

    Mary

    #367546
    Woods1977
    Participant

    Hi Mary,
    Thanks for your post!

    This is certaintly a possibility… In the event my situation IS related to Benign Intracranial Hypertension caused by the Minocin, does this mean I can’t do AP therpy? Or, does it mean I need to switch to something like Doxy instead? I’ll be devistated if I can’t do AP therapy to treat my RA….

    #367547
    Maz
    Keymaster

    @woods1977 wrote:

    This is certaintly a possibility… In the event my situation IS related to Benign Intracranial Hypertension caused by the Minocin, does this mean I can’t do AP therpy? Or, does it mean I need to switch to something like Doxy instead? I’ll be devistated if I can’t do AP therapy to treat my RA….

    Hi Woods,

    I had to go back to check, but recalled that in another thread you wrote:

    viewtopic.php?f=1&t=9042&start=10

    I was diagnosed with RA in September, 2011. Around the same time I began experiencing a

    Severe, swift onset RA as a result of Lyme disease
    Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
    Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
    Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.

    #367553
    Woods1977
    Participant

    Hi Maz,

    I agree- it’s definitely not worth risking my vision over, period. I’m already fighting becomming a cripple; I certainly don’t need to add blindness to the equation!

    It’s true, I did have these “episodes” back in 2011 when I was first diagnosed with RA- during this time I wasn’t taking Minocin, not even supplements.

    As you stated it could be so many things… It could be part of the “die off” response, it could be BIH, maybe it’s migraines, but I’m very doubtful as they don’t run in my family.

    As for my AP doctor, he already thinks I’m a nutcase, period. He “kindly” explained to me that what I’m experiencing is “adult onset migraines” and I need to see a neurologist. Really?! So with him my concern is that I’m going to march into his office, explain my concerns and he’s not going to take me seriously. My GP mentioned the possibility of migraines as well, but wants to follow up with an MRI now that my eyes have the all clear, so that appointment is next week. I’m certaintly fine with an MRI (at least she’s taking me seriously) but at the same time it’s difficult dealing with a GP who doesn’t understand the AP protocol. **sigh**.

    I guess I should really look into seeing another AP doctor in Michigan… I wouldn’t have to see him all the time, but just long enough to get this figured out.

    Thanks for listening everyone.. This whole thing is so fustrating.

    #367550
    Krys
    Participant

    Michele,
    I’ve noticed that you are personally very opposed to starting doing detox, but as bacterial toxins, greatly intensified during die-off, may be the reason, then even switching to a different abx will not stop the die off toxins. Detox, especially intense detox, DOES help! And mega doses of Vit. C totally eliminated dizziness for me.
    Many of us had to start using many adjunctive therapies like detox, diet, etc. to be able to continue on AP.
    Sorry that it seems to offend you!
    Krys

    #367549
    Woods1977
    Participant

    Hi Krys,

    I

    #367548
    mary77
    Participant

    Hi, Woods,
    I can understand your frustration with your illness…and with the doctors. I have been treating RA/Lyme for 20 years.(after 10 yrs of illness and no treatment or diagnosis) During this time, I have experienced many symptoms and could have been given differing diagnosis…MS, RA, lupus, fibro, CFS and on and on. I do believe many of us have multiple infections, thus needing varying antibiotic treatment over time. The problem is deciding what and when…which is often just a trial and error (or progress) over time. It is also difficult to differentiate between an actual drug side effect or Herx (immunopathology) or need for detox. Lab work can sometimes help with information, as can a very experienced AP or Lyme doctor.

    I have used minocin in the past successfully, then developed strange symptoms/side effects 3 1/2 yrs ago. I stopped minocin and the strange skin “lesions” cleared up. I switched to doxy, but did not do as well with it. This past year I have worsened dramatically…so decided to give minocin another try. I am doing better on 50 mgs M-W-F, but if I go up to 100 mgs, I develop muscle weakness. I am not sure why I tolerate meds at certain times, and not others. It could be the “multi-infections” and their die-off that affect my tolerance. The fluoroquinolones (Cipro) caused tendon damage in me many yrs ago and I think that continues to affect my recovery…it is a marathon to wellness, not a sprint! Along the way are detours and set backs. But one constant for me has been very notable improvement with consistent antibiotics.

    Being patient and persistant with the AP has been my focus. I know that AP has helped so many, so don’t give up! Work through the difficult times and, hopefully, you will begin to stabilize.

    I hope you can figure out your recent issues…

    Best to you,
    Mary

    #367551
    Woods1977
    Participant

    Thanks Mary… I really appreciate you sharing your story!

    I’m FINALLY going to visit a Lyme literate doctor just to rule it out. 🙂
    It IS frustrating and scary… I’m so thankful for everyone on this site.

    I wish you the best and really appreciate your kind words. Additionally, I’ll definitely keep your story in mind when adjusting my meds…

    Thanks,
    Woods

    #367552
    PhilC
    Participant

    Hi Mary,
    @mary77 wrote:

    This past year I have worsened dramatically…so decided to give minocin another try. I am doing better on 50 mgs M-W-F, but if I go up to 100 mgs, I develop muscle weakness. I am not sure why I tolerate meds at certain times, and not others. It could be the “multi-infections” and their die-off that affect my tolerance.

    You could try doing as I did and increase your dose very slowly. Although many people do it, it’s not necessary to jump from 50 mg straight to 100 mg. Let me know if you need more details.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #367544
    mary77
    Participant

    Hi, Phil…
    Thanks for your offer of help! When I could get the pelleted minocin from Canada, it was fairly easy to divide the pellets and encapsulate them for smaller doses. I now am taking Watson minocycline which does seem effective for me. How do you work with the powdered form to make smaller doses? Any ideas would be welcome! If I am to increase my mino, I am sure it will have to be at a slow pace, as I am very reactive to most meds.

    Again, thanks for any ideas or suggestions.
    Mary

    #367543
    PhilC
    Participant

    Hi Mary,

    I will post a detailed message explaining what I did. I should have it posted by Friday, though hopefully sooner.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #367554
    mary77
    Participant

    Phil,
    It is Sunday and I haven’t seen or received your message on increasing minocycline very slowly. You might be busy with life which is a good thing!! I look forward to your comments and suggestions.
    Mary

    #367555
    PhilC
    Participant

    Hi Mary,

    I’m sorry that I haven’t posted that message yet – it has taken me longer to finish than I thought it would. It is almost done, though, so I should be posting it soon.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #367556
    Anonymous
    Participant

    When I first started taking Minocycline, I had headaches, dizziness and overall feeling run down. I could not tolerate even a lower dose. I switched to Doxycycline for three months then switched back to Minocycline 100mg X 3 day and had no issues at all.

    I have found that after not taking any on the weekend, I often get a tinge of the headache and other symptoms after my Monday night dose. I get a sense that my issues are diet related and my be wheat and or starch related. I can not eat pasta or high protein bread flour at all, I will be ill the next day. I test negative for Celiac disease (Blood Test).

    Doxycycline, did not seem to work as well when I took it but I would not hesitate to go back to taking it if I needed to.

    Dean

Viewing 15 posts - 1 through 15 (of 16 total)

You must be logged in to reply to this topic.